Florida, 2006

Hail and Damaging Wind in Florida, April 21, 2006

April 21, 2006 · NWS MLB · 2 events in 2 counties and zones

1 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Apr 21, 2:00 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 21, 2:00 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT FRI APR 21 2006

.DISCUSSION...

TONIGHT/SAT...STORMS WILL INCREASE IN COVERAGE INTO THE EVENING AS
THE AIRMASS MODIFIES IN STRENGTHENING SLY FLOW. LATEST RADAR LOOP
SHOWS A GENERAL INCREASE IN COVERAGE OF SHOWERS/STORMS AND THIS
ACTIVITY WILL INCREASE THROUGH THE AFTERNOON AS THE EAST COAST
BREEZE BOUNDARY MOVES INLAND. LINGERING SHOWERS AND A FEW STORMS CAN
BE EXPECTED UNTIL AROUND 11 PM AND WILL KEEP AN ISOLD MENTION IN FOR
AFTER 00Z.  MOISTURE INCREASE AHEAD OF APCHG SHORTWAVE WILL SET THE
STAGE FOR SCATTERED LIGHTNING STORMS ON SATURDAY. UPPER SUPPORT IN
THE FORM OF INCREASED LAPSE RATE AND DIFFLUENCE WILL ALLOW FOR
LOCALLY STRONG STORMS TO DEVELOP WITH STEERING WINDS PUSHING
ACTIVITY TOWARD THE EAST COAST. HAVE BUMPED UP POPS TO SCATTERED
AREA WIDE WITH HIGHEST COVERAGE OVER THE NORTHERN
SECTIONS.

SUNDAY...DRY AIR BEHIND THE FRONT WILL CLEAR OUT NORTHERN SECTIONS
BUT GFS IS A LITTLE SLOWER SCOURING OUT THE MOISTURE OVER THE
SOUTHERN 1/3 OF THE FA. AS A RESULT...GFS HAS INTRODUCED LOW POPS
(20%) SOUTH OF ORLANDO BUT THINK BULK OF ACTIVITY WILL BE S & W OF
LAKE OKEECHOBEE SO WILL KEEP RAIN OUT OF THE FORECAST FOR NOW IN
OKEECHOBEE... MARTIN AND ST LUCIE COUNTIES. HARDLY ANY COOLING
BEHIND THE FRONT WITH HIGH TMPS IN THE MID 80S COAST AND UPPER 80S
INLAND WITH LIGHT NORTH WINDS COMING AROUND TO THE EAST DURING THE
DAY.

MON-FRI...WEAK HIGH PRESSURE WILL BE IN CONTROL OF OUR WEATHER THRU
WED WITH E/SE SEA BREEZE EACH DAY. MOISTURE BAND ASSOCD WITH ANOTHER
DYING FRONT MAY SPARK AFTN/EVE STORMS THU BUT UPPER RIDGING IS
FORECAST TO BUILD OVER THE AREA BY FRI AND LOW LEVEL RIDGE AXIS
BEGINS TO SHIFT NORTHWARD. TEMPS WILL REMAIN ABOUT 5 DEGREES ABOVE
NORMAL...NEAR 90 INTERIOR AND MID 80S COAST.

&&

.MARINE...INCREASED GRADIENT WIND WILL PROMPT ISSUANCE OF CAUTION
OVER THE OFFSHORE LEG TONIGHT. WIND WAVES IN THE 3 TO 5 FT RANGE
WELL OFFSHORE WITH 2 TO 3 FT WITHIN 20 NM NEAR THE COAST. MARINERS
WILL NEED TO BE ALERT FOR LIGHTNING STORMS MOVING OFFSHORE SATURDAY.

WINDS BECOME NORTH EARLY SUNDAY BEHIND FRONT BUT REMAINING AOB 15
KTS. RIDGE AXIS NEARBY WILL PRODUCE LIGHT WINDS WITH DAILY AFTN SEA
BREEZES NEAR THE COAST AROUND 10 KTS MUCH OF NEXT WEEK.

&&

.AVIATION...ISOLD IFR IN TSRA THIS EVENING MAINLY VFR CONDITIONS
AFTER 03Z WITH SCT STRATUS.

&&

.FIRE WEATHER...SCATTERED STORMS SAT AFTN/EVE MAY SPARK LIGHTNING
INDUCED FIRES WHICH WILL BE FOLLOWED BY A PERIOD OF DRIER (LOW RH)
CONDITIONS EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  87  61  84 /  20  50  20   0
MCO  70  88  65  89 /  20  40  20  10
MLB  70  86  64  84 /  20  40  20  10
VRB  69  85  67  84 /  10  40  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...PENDERGRAST
LONG TERM....KELLY
Hazardous weather outlook, Apr 21, 8:38 AM EST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
938 AM EDT FRI APR 21 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
212200-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
938 AM EDT FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORM IMPACT...

...ISOLATED LIGHTNING STORMS LATE TODAY BECOMING MORE NUMEROUS ON
SATURDAY...

WITH STRONG HEATING THIS AFTERNOON ISOLATED SHOWERS AND
LIGHTNING STORMS WILL DEVELOP OVER THE INTERIOR OF EAST CENTRAL
FLORIDA. STORM DEVELOPMENT WILL BE POSSIBLE MAINLY WHERE THE EAST
COAST SEA BREEZE BOUNDARY COLLIDES WITH SMALLER LOCALIZED
BOUNDARIES. ANY STORMS THAT DEVELOP WILL MOVE SLOWLY TO THE EAST
PRODUCING WIND GUSTS OF 30 TO 40 MPH ALONG WITH SMALL HAIL. A FEW
STORMS MAY PRODUCE WIND GUSTS NEAR 50 MPH...FREQUENT LIGHTNING AND
PENNY SIZE HAIL MAINLY NEAR AND EAST OF THE INTERSTATE FOUR
CORRIDOR OF CENTRAL FLORIDA. STORMS MAY MOVE TO THE COAST OF
VOLUSIA AND NORTHERN BREVARD COUNTIES THIS EVENING BEFORE
DISSIPATING AROUND 11 PM.

...MARINE THUNDERSTORM GUST IMPACT...
LIGHTNING STORMS THAT DEVELOP OVER THE MAINLAND WILL LIKELY TRACK
EASTWARD ACROSS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS
EARLY THIS EVENING NORTH OF PORT CANAVERAL. MARINERS ARE URGED TO
BE ALERT FOR STORMS PRODUCING FREQUENT AND DANGEROUS LIGHTNING AND
STRONG WIND GUSTS IN EXCESS OF 35 KNOTS.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITY VALUES ARE EXPECTED TO DIP TO NEAR 40 PERCENT
FOR SEVERAL HOURS THIS AFTERNOON. BECAUSE OF THE VERY DRY GROUND
CONDITIONS...THE FIRE THREAT WILL BE ENHANCED BY THE LOW RELATIVE
HUMIDITIES. IN ADDITION...LIGHTNING STRIKES FROM LATE AFTERNOON
AND EARLY EVENING STORMS HAVE THE POTENTIAL TO START NEW BRUSH
FIRES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A FRONTAL BOUNDARY WILL MOVE INTO NORTHERN FLORIDA SATURDAY
AFTERNOON. SHOWERS AND LIGHTNING STORMS WILL DEVELOP AHEAD OF THE
FRONT ACROSS EAST CENTRAL FLORIDA ON SATURDAY AFTERNOON AND
COVERAGE OF STORMS IS EXPECTED TO BE MORE WIDESPREAD THAN TODAY.
THE POTENTIAL WILL ALSO INCREASE FOR THE OCCURRENCE OF STRONG TO
SEVERE STORMS WITH THE STRONG WINDS AND COIN-SIZED HAIL.

.SPOTTER INFORMATION STATEMENT...

LIGHTNING STORMS ARE EXPECTED TO BE ISOLATED...HOWEVER SPOTTERS
ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF A SEVERE
THUNDERSTORM WARNING SHOULD BECOME NECESSARY LATE TODAY.

PENDERGRAST

In the hours before

Special weather statement, Apr 21, 2:11 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
311 PM EDT FRI APR 21 2006

FLZ045-053-212000-
ORANGE-OSCEOLA-
311 PM EDT FRI APR 21 2006

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL OVER EASTERN ORANGE COUNTY...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER EASTERN
ORANGE COUNTY NEAR THE INTERSECTION OF THE BEE LINE AND STATE ROAD
520...DRIFTING SOUTHWEST AT 5 MPH. THE STORM WILL DRIFT THROUGH
SOUTHERN ORANGE COUNTY AND TOWARD NORTHERN OSCEOLA COUNTY THROUGH 4
PM.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

52
Special weather statement, Apr 21, 3:01 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
401 PM EDT FRI APR 21 2006

FLZ053-212045-
OSCEOLA-
401 PM EDT FRI APR 21 2006

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL OVER EASTERN OSCEOLA COUNTY...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL BETWEEN
HOLOPAW AND DEER PARK...DRIFTING SOUTH AT AROUND 5 MPH. ADDITIONAL
STRONG STORMS MAY DEVELOP OVER NORTHERN OSCEOLA COUNTY THROUGH 5 PM.

PERSONS SHOULD MOVE INDOORS WELL IN ADVANCE OF THE STORMS. LISTEN
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

52
Special weather statement, Apr 21, 3:17 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EDT FRI APR 21 2006

FLZ045-053-212100-
ORANGE-OSCEOLA-
417 PM EDT FRI APR 21 2006

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL OVER NORTHWESTERN OSCEOLA COUNTY AND APPROACHING SOUTHWESTERN
ORANGE COUNTY...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
CELEBRATION...DRIFTING NORTH AT 5 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE AREAS ALONG THE INTERSTATE 4 CORRIDOR AND THE
THEME PARKS SOUTHWEST OF ORLANDO.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

52

The radar

The Melbourne radar (KMLB), 63 km away, was scanning. The volume nearest the first event began at 20:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Osceola

When
April 21, 3:45 PM EST
Where
Osceola County, St Cloud
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
28.250, -81.283

Thunderstorm winds damaged 3 large sheds at a landscaping company near Nova Road.

Hail, Lake

When
April 21, 5:25 PM EST
Where
Lake County, 2 mi N of Cassia
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
28.917, -81.467

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501092, 5501091.